Search the Community
Showing results for tags 'lexapro effects'.
Kingfisher86 posted a topic in Introductions and updatesHi everyone, I am glad I found this web-site. I did read some of the topics similar to mine, still it seems each case is unique. Thank you for reading my post. I was on 10 mg of Lexapro from July 2017-July 2018 for anxiety and mild depression. Felt good right from the start, no side effects from taking it. From July 2018- June 2020 I was on 5 mg of Lexapro. Felt good too. I started tappering in June 2020 with very little knowledge as I can see now. I was impulsive and wanted to get it over with. So, over the course of the next 3 months ( or little less since I can’t say for sure) I would take 5 mg every second day for a couple of weeks, then 5 mg twice a week for a couple of weeks, and lastly once a week until I stopped August 1st 2020. First 2 weeks after I stopped were emotionally hard since all the fears that I haven’t had before, like losing people I love, to getting dying old in matter of seconds, to just being scared for no reason. Next 2 weeks were physically horrible, from the constant trips to the restroom, nausea, my whole body tingling, chills and just wanting to reap my skin off. I survived it. I must mention that during this time I visited homeopath and was given some kind of remedy that possibly made it worse for me as remedies of this type tend to do. Next 5 weeks has been just mix of everything, with physical sympthoms lessening but also changing. Like my body doesn’t tingle anymore ( hands from time to time) but back of my head feel tight and I feel chill there too. Emotionally, it just seems that I can’t shake off some of the fears I mentioned at the begining of my post and sometimes I think they make my body feel worse. It feels like I am getting better but it feels like micro mini steps. I need to be patient I realise. I am still wondering, do I just continue like this with no drugs OR should I try to go back on a smaller dose then tapper much more slowly??? 10 mg Lexapro from July 2017–July 2018 5 mg Lexapro from July 2018– June 2020 Tappering from June—August with 5 mg August 1st 2020– drug free
Hi guys, Will post a long post so that those interested in the detail can delve in, but will also do a tl;dr at the end :) I’ve been on Lexapro for 11 years, about half of that time on 10mg, and then upped to 20 during a particularly stressful period. In that time I have enjoyed the sense of calm that it has brought me in some ways. However the anxiety has never quite gone away and I’ve felt shut off from my emotions, and in a lot of ways, the world. In the end, I think I was becoming more of an anxious hermit because in my mind I had convinced myself I was a ‘very anxious person’ since I was one heavy meds and therefore decided it was best I kept myself to myself - that I was somehow ‘disabled’ and not worthy of interactions. In terms of side effects, it has obliterated my memory, if I am downstairs at home and have to go upstairs to get something, I need to chant/sing to myself exactly what I need from upstairs otherwise I’ll forget it. Most times when I have been drinking, some would say heavily, >7 drinks in some setting, I’ve completely lost my memory, and have done some very, very stupid things, including often driving drunk in a state I only hazily recall (even mounting the curb into oncoming traffic). I have picked outrageously fights with every single partner I’ve had through this period, and decided in the middle of one night I’d run away from my partner house and I walked, sobbing, for about 11 kilometres in the cold to get to my own home, in a highly wound up state. After many drinks too I would often hallucinate that there were people in my house that I had to deal with – somehow I’d allowed a whole bunch of strangers into my unit that I didn’t want there. I would even talk to them (no one was there). I started tapering off about 6 months ago. This was brought about in particular because I had some sort of waking nightmare/dissociative state/serotonin overdose when I was very drunk, and said some very bad and strange things (sexually related) to my current wonderful partner – things that are not at all me and were more along the lines of hallucinations. Unfortunately this has happened again about five times during the weaning off process, and the last time (just recently) my wonderful partner told me there were no more chances between us, it was too traumatic for him. Again on that occasion, along with being particularly nasty and acting bizarrely with him, I hallucinated there were many people in my house. You’d think that I’d give up on the drinking (easy answer) and I can confirm that I have given up, until the drugs are well out of my system. The other huge impact that tapering off has had for me is my irritability – it is absolutely off the charts, and probably more like rage. Rage at everything and everyone – friends, family, my beloved pet, people on the street – at their actions and what they say to me. Irrational and scary. I’ve learnt to take a few hours to respond to texts that bug me, and fortunately by the time a few hours have passed, I’ve calmed down and been able to respond rationally. This is a very odd neurological glitch in my head clearly, and something I’ve never experienced pre-SSRIs. Always been a happy girl. This is accompanied by what I see as the more standard nausea, brain zaps, dizziness, itchiness and discomfort in my own skin. I’ve heard that Lexapro in particular can actually make you crave alcohol more, and I think this may have been happening to me – there was a long period there where all I could think about was that Friday afternoon drink, that cold beer on a Saturday night et and my impulse control and off-switch did not exist. Am very much looking forward to being completely off Lexapro – am now at 5mg per day and probably a month or two off being off it – all things going well. Sharing in case this helps or in case anyone else has experienced similar – always feels nice to be supported in our struggles and know that you’re not alone. Cheers :) TL;DR: Lexapro has caused me hallucinations; possible serotonin syndrome or overdose; alcohol induced mania/pathological intoxication; gross disinhibition; rage, and complete irrationality. I cant wait to be off.
Single Dose Of Antidepressant Lexapro Can Change Brain's Wiring In Just 3 Hours One out of every 10 Americans takes an antidepressant, according to the National Health and Nutrition Examination Survey, while one in every four women in their 40s and 50s do so. Now, a new study finds a single dose of a commonly prescribed SSRI (serotonin reuptake inhibitor) quickly produces dramatic changes in the architecture of the human brain. Specifically, brain scans taken of volunteers before and after one dose show a reduction of connectivity throughout the brain, with an increase of connectivity in two separate regions — all in just three hours. What are SSRIs? Worldwide, SSRIs are among the most widely prescribed form of antidepressants, often used to treat depression, anxiety disorders, panic attacks, and personality disorders. Classified as third-generation antidepressants, they are known for having fewer side effects than older pills and work by increasing levels of serotonin, a brain chemical naturally produced by your body. While serotonin serves many roles within your brain, chiefly it balances mood. For the current study, 22 medication-free participants let their minds wander for about 15 minutes while their brains were scanned with an fMRI, a technology capable of measuring oxygenation of blood flow. Meanwhile, the researchers analyzed the three-dimensional images of each participant’s brain and measured the number of connections between small blocks of neurons known as voxels. After giving each volunteer a single dose of Lexapro (escitalopram), the researchers carefully observed the changes in those connections. Immediately, the researchers felt surprised to discover the speed with which one dose of the SSRI performed. Within a matter of hours, it had reduced the level of intrinsic connectivity in most parts of the brain, while increasing connectivity within two regions: the cerebellum and thalamus. The cerebellum is responsible for, among other tasks, controling motor skills and balance, while the thalamus regulates consciousness, sleep, and alertness. "We were not expecting the SSRI to have such a prominent effect on such a short timescale or for the resulting signal to encompass the entire brain," said Dr. Julia Sacher of the Max Planck Institute for Human Cognitive and Brain Sciences and an author of the study. Sacher believes better understanding of the differences in individual response to SSRIs "could help to better predict who will benefit from this kind of antidepressant versus some other form of therapy.” Introduced in 2002, Lexapro is approved for the treatment of major depressive disorder and generalized anxiety disorder. Though headaches, nausea, and insomnia are among its most common side effects, the Food and Drug Administration also warns of suicidal thoughts and tendencies brought on by the drug. Article can be found here - http://www.medicaldaily.com/single-dose-antidepressant-lexapro-can-change-brains-wiring-just-3-hours-303932 Wonder what this means for all of us who have been using it for years.